Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 10, 2007, 9:41 PM CDT for Lawrence County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 9:41 PM CDT (02:41 UTC)
- Expired
- Jul 10, 2007, 10:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lawrence County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:43 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 10, 7:43 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 743 PM CDT TUE JUL 10 2007 .UPDATE... UPDATE EARLY THIS EVENING CENTERS AROUND EVOLVING BOW ECHO MOVING RAPIDLY THROUGH NORTHERN MISS AND ITS EVENTUAL IMPACT ON OUR FA. KQNA RADAR (MEMPHIS) SHOWS A LINE OF STRONG TSRAS WITH SHARP BOWING FEATURE LOCATED ALONG THE LINE SPECIFICALLY FROM HARDEMAN COUNTY TN SOUTHWARD THROUGH TIPPAH COUNTY MISS. RADAR ESTIMATES SHOW LOW LEVEL WIND VELOCITIES AROUND 30-40 KNOTS...WHICH WOULD TEND TO AGREE WITH RUC/NAM SNDG WINDEX VALUES AND CELL MOVEMENT. MEMPHIS SPOTTER ALSO REPORTED 50 MPH WIND GUSTS WITH TREES DOWN NEAR ASHLAND, MISS 7PM. THIS FEATURE WILL BE MOVING INTO OUR WESTERN COUNTIES...LAUDERDALE...COLBERT...AND FRANKLIN BETWEEN 8 AND 9 PM. HVY RAINFALL/STRONG WINDS SHOULD BEGIN IMPACTING THE MUSCLE SHOALS AREA BY 9 PM...WITH TSRAS MOVING INTO THE I-65 CORRIDOR BY 10 PM. THE GREATEST THREAT WITH THIS LINE WILL BE FOR STRONG WINDS UP TO 50 MPH. THE LINE OF THUNDERSTORMS ARE MOVING INTO OUR AREA AS LOW LEVEL WINDS HAVE BACKED AROUND TO THE SE...WITH MODEL FCST SNDGS SHOWING SRM VALUES 150 M2/S2. THEREFORE...CANT RULE OUT A BRIEF ISOLATED TORNADO EARLY THIS EVENING ALONG THE LEADING EDGE OF THE LINE...ESPECIALLY IN LAUDERDALE COUNTY EASTWARD AS THE LINE MOVES EAST. A FEW SUPERCELLS HAVE DEVELOPED AHEAD OF THE LINE ALONG A STRONG THETA-E RIDGE IN NE MISS AND WILL MERGE WITH THE LINE IN THE NEXT COUPLE OF HOURS...POTENTIALLY HEIGHTENING THE THREAT FOR SEVERE WINDS IN COLBERT AND LAUDERDALE COUNTIES BETWEEN 8 AND 9 PM. THE LINE WILL MOVE THROUGH RATHER QUICKLY...BUT COULD DROP AROUND 1-2 INCHES OF RAINFALL AS IT CROSSES NORTHERN AL/SOUTHERN TN THIS EVENING. ZONE UPDATE OUT SHORTLY. && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 248 PM CDT TUE JUL 10 2007/ DISCUSSION...THE UNUSUAL JULY PATTERN CONTINUES ACROSS THE TENNESSEE VALLEY AS A SERIES OF SHORTWAVES BRING PERIODS OF MUCH NEEDED RAINFALL TO THE AREA. OVER THE NEXT 24 HOURS...THIS TREND WILL PERSIST AS THE PRIMARY UPR LVL WAVE /CURRENTLY DIVING ACROSS THE ARKLATEX REGION/ TRANSLATE EAST. EARLIER DAY/S MCV BROUGHT GENERALLY 1/4 TO 1/2 INCH RAINFALL ACROSS MUCH OF THE FORECAST AREA...WITH ISOLATED HEAVIER AMOUNTS BETWEEN 1 AND 2 INCHES...MAINLY SOUTH OF THE TN RIVER. THE REMNANTS OF THIS WAVE HAVE NOW PUSHED INTO NORTH GA. WITH THE AIRMASS WORKED OVER... ATMOSPHERE HAS BEEN SLOW TO RECOVER AND RELATIVELY STABLE CONDITIONS EXIST ATTM. FURTHER SOUTH...BETTER INSTABILITY HAS ALLOWED SCT-NMRS TSTMS TO DEVELOP. THIS ACTIVITY WILL AFFECT CULLMAN...SRN MARSHALL AND DE KALB COUNTIES OVER THE NEXT SEVERAL HOURS. ELSEWHERE...DESPITE FAIRLY STABLE CONDITIONS ATTM...BREAKS IN THE CLOUD COVER WILL SUPPORT THE THREAT OF A FEW SHOWERS/TSTMS DEVELOPING THROUGH SUNSET THIS EVENING. SEVERE THREAT WILL BE LOW THROUGH THIS EVENING...WITH HEAVY RAIN AND BRIEF GUSTY WINDS THE MAIN THREATS. SHORT TERM (TONIGHT THROUGH FRIDAY)... WEDNESDAY...BOTH MODELS HAVE MAIN UPR TROUGH AXIS ENTERING NW ALABAMA AROUND 12Z. THUS...WIDESPREAD PRECIP IS EXPECTED FOR THE EARLY MORNING HOURS. DUE TO THE TIMING OF ALL THINGS COMING TOGETHER IN THE EARLY PART OF THE DAY...FEEL SEVERE THREAT WILL BE MINIMIZED. FAVORABLE KINEMATICS (0-3KM SHEAR 30-40KTS) HOWEVER WILL SUPPORT UPDRAFT STRENGTH AND MORE ORGANIZED CELLS...BUT THE LACK OF DEEP INSTABILITY WILL LIMIT VERTICAL POTENTIAL. EXPECT LOW-TOP CONVECTION DURING THE MORNING WITH HEAVY RAIN AND ISOLATED STRONG WIND GUSTS TO BE THE PRIMARY THREATS. DEPENDING ON THE TIMING...AREAS EAST OF I-65 COULD DESTABILIZE ENOUGH AHEAD OF MAIN S/W TROUGH TO INCREASE THE THREAT OF STRONG TO SEVERE STORMS LATE MORNING/EARLY AFTERNOON TIME FRAME. IN THE AFTERNOON...UPR TROUGH AND ASSOCIATED LOW LVL BNDRY EXIT THE FORECAST AREA WITH DRIER MID LVL AIR WORKING IN FROM THE NORTH. BUFR SOUNDINGS SHOW MOIST/UNSTABLE LOW LEVEL CONDITIONS LINGERING...SO SFC HEATING COULD RE-FIRE ISOLD-SCT TSTMS. BY EVENING...DRIER AND MORE STABLE CONDITIONS WILL DOMINATE WITH CLEARING SKIES AND A LIGHT NORTHWEST WIND. LOWER DEWPTS WILL ALLOW TEMPS TO FALL TO THE MID 60S ACROSS MOST AREAS...A NICE CHANGE FROM THE LOW/MID 70S WE HAVE RECENTLY SEEN. THURSDAY AND FRIDAY...DRY AND COMFORTABLE CONDITIONS WILL EXIST THURSDAY AND THURSDAY NIGHT AS HIGH PRESSURE WILL BE IN CONTROL. BY FRIDAY HOWEVER...ANOTHER LOW PRESSURE SYSTEM ASSOCIATED WITH DEEPENING LONGWAVE TROUGH WILL CROSS THE OHIO VALLEY. TRAILING FRONT AND UPR LVL S/W IS FORECAST TO AFFECT THE TENNESSEE VALLEY FRIDAY BRINGING ANOTHER CHANCE OF SHOWERS/TSTMS. RETURN FLOW NEVER GETS ESTABLISHED AHEAD OF THIS SYSTEM...SO FEEL WIDESPREAD HEAVY RAIN WILL NOT EXIST ATTM. LONG TERM (SATURDAY THROUGH TUESDAY)... AMPLIFIED PATTERN (ESPECIALLY FOR JULY) WILL PERSIST WITH LONGWAVE TROUGH ACROSS THE EASTERN CONUS. AND YES...YOU GUESSED IT...ANOTHER CUT-OFF UPR LOW IS FCST TO DROP ACROSS SRN PLAINS/LWR MS VLY REGION SUNDAY. THIS FEATURE IS EXPECTED TO REMAIN TO OUR WEST THROUGH TUESDAY. AS THE UPR HIGH SLIPS OFF THE EAST COAST...DEEP SRLY FLOW WILL INTERACT WITH THIS POTENTIAL UPR LOW TO CREATE THE CHANCE FOR PRECIP SUNDAY THROUGH TUESDAY. GIVEN TIMING AND UNCERTAINTY...JUST MAINTAINED SLIGHT CHANCE WORDING FOR SUN/MON. TEMPS WILL BE NEAR NORMAL THROUGH THIS PERIOD. NADLER.83 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE...KDW.03 PREVIOUS DISCUSSION...DJN.83
Hazardous weather outlook, Jul 10, 6:39 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 639 PM CDT TUE JUL 10 2007 ALZ001>010-016-TNZ076-096-097-111000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 639 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A THREAT OF DAMAGING THUNDERSTORM WINDS WILL INCREASE BETWEEN 9 PM AND MIDNIGHT ACROSS NORTHWEST ALABAMA...MAINLY WEST OF INTERSTATE 65. A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS NORTHERN MISSISSIPPI WILL REACH THE ALABAMA STATE LINE BETWEEN 8:30 PM AND 9:30 PM...AND MAY INTENSIFY TO PRODUCE WINDS IN EXCESS OF 55 MPH. THE AIRMASS IS MORE STABLE FURTHER EAST...THUS THE THREAT OF SEVERE WEATHER IS LOWER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE STRONG TO SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO WEDNESDAY ACROSS THE ENTIRE CENTRAL TENNESSEE VALLEY AS ANOTHER ROUND OF THUNDERSTORMS IS ANTICIPATED. PRIMARY THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT LINE WINDS AND POSSIBLY LARGE HAIL...WHILE LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY FROM ANY THUNDERSTORMS. A COLD FRONT WILL SWEEP THROUGH THE AREA BY WEDNESDAY EVENING... BRINGING DRIER AIR INTO THE REGION...AND ENDING THIS PERIOD OF UNSETTLED WEATHER. HOWEVER...MOISTURE WILL QUICKLY RETURN TO THE REGION BY FRIDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE ON TONIGHT AND WEDNESDAY. SPOTTERS AND EMERGENCY OFFICIALS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS. KULA
In the hours before
Special weather statement, Jul 10, 7:31 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 731 PM CDT TUE JUL 10 2007 ALZ001-002-110130- COLBERT-LAUDERDALE- 731 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 830 PM CDT... AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SHILOH TO BURNSVILLE TO THRASHERS IN MISSISSIPPI AND TENNESSEE...MOVING EAST AT 45 MPH. WINDS UP TO OR EXCEEDING 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RIVERTON. WRIGHT. CHEROKEE. THREET. CLOVERDALE. OAKLAND. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Local storm report, Jul 10, 7:59 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG WATERLOO 34.92N 88.06W
07/10/2007 LAUDERDALE AL EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
KDWLocal storm report, Jul 10, 8:07 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
807 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG RIVERTON 34.88N 88.08W
07/10/2007 COLBERT AL TRAINED SPOTTER
SEVERAL LARGE TREES DOWN
&&
KDWSpecial weather statement, Jul 10, 8:39 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 839 PM CDT TUE JUL 10 2007 ALZ003-110230- FRANKLIN- 839 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 930 PM CDT... AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM..PART OF A LONGER LINE OF THUNDERSTORMS. THIS STORM WAS NEAR BELMONT AND RED BAY...MOVING EAST AT 40 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PLEASANT SITE. DEMPSEY. BELGREEN. ROCKWOOD. RUSSELLVILLE. PLEASANT RIDGE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jul 10, 8:48 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 848 PM CDT TUE JUL 10 2007 ALZ001-110215- LAUDERDALE- 848 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 915 PM CDT... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEXINGTON...OR 18 MILES EAST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 40 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEXINGTON. ANDERSON. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Special weather statement, Jul 10, 9:12 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 912 PM CDT TUE JUL 10 2007 ALZ005-110300- LIMESTONE- 912 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE COUNTY UNTIL 1000 PM CDT... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF LEXINGTON...OR 17 MILES SOUTHWEST OF PULASKI...MOVING EAST AT 25 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GOOD SPRINGS. LESTER. LEGGTOWN. ELKMONT. HOLLAND GIN. ARDMORE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:36 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 39 min |
| Jul 10, 8:15 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 30 min |
| Jul 10, 8:45 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 30 min |
| Jul 10, 9:58 PM CDT | Tornado Warning | HUN | Lawrence | 17 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.